# SDR 99UAL900463

- Difficulty date: September 1, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N802UA
- Make and model: Airbus A319-131
- Aircraft serial: 690
- Engine: Iae V2527A5
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Stage of operation: AP
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

JUST PRIOR TO GEAR EXT, STRONG ODOR (LIKE HOT A-C DUCT) PERMEATED CABIN CAUSING BURNING EYES AND NOSE.  AFTER EXTENSIVE TROUBLESHOOTING AND REPLACEMENT OF TWO ENGINES, AN OIL RESIDUE AND FINE WHITE METALLIC POWDER RESIDUE WAS FOUND IN THE NR 2 IAE V2500, ENGINE BLEED DUCTS.  THIS ENGINE WAS SENT TO LUFTHANSA FOR TEAR DOWN (ENGINE ORDER NUMBER G452) AND INSPECTION FINDINGS WILL BE RECORDED OUTLINING THE CAUSE OF THE REMOVAL.  NO FINDINGS HAVE BEEN IDENTIFIED TO DATE, HOWEVER THERE HAS BEEN NO RECURRENCE OF THIS DISCREPANCY (ODOR IN CABIN) SINCE SEPTEMBER 10, 1999 WHEN THE ENGINE WAS REMOVED.
